Thyroid UK
84,323 members99,329 posts

I'm going to stop NDT & need help?

Just over 7 weeks ago I started Nature-Throid. However I was never diagnosed with a thyroid problem (my T3 and T4 were low but within normal). I was allowed to try this as a trial as I have severe chronic fatigue just incase it helped at all.

Its been a horrible 7 weeks and all it's done is increased the fatigue badly and made me feel worse.

I would like to stop taking it now and just wondering if anyone knows if I can just outright stop taking it or do I need to slowly come off it? I'm not on a very high dose. (40.63mg nature-throid a day)

I appreciate most people on this forum actually have a Thyroid problem so would never stop taking it, so I'm not sure if anyone would know but I thought i would ask anyway.

Thank you very much!

10 Replies
oldestnewest

Briskate,

You can stop taking it without weaning off.

Have ferritin, vitamin D, B12 and folate levels been checked?

1 like
Reply

Thank you for your advice

Yes I've had that all checked.Thanks

Next step.....follow Dr Myhill's book on Chronic Fatigue :)

Reply

Briskate,

If you want to post the results we can advise whether they are optimal. Just being in range doesn't really cut it.

Reply

Use the book with caution. I followed it pretty much to the letter and lo and behold mitochondrial dysfunction but failing Thyroid. And I had to get off every prescription drug to get my head back. Good luck and don't forget that a few tests don't necessarily mean a negative for life. Keep testing.

Reply

You are on a very low dose, so I'm not surprised it hasn't helped. It's not enough to help anyone! And, I have a sneaking suspicion that doctors deliberately put people on a 'trial' of too low a dose, so that they can then say 'there you are, you see, it wasn't your thyroid!'. But, I'm a cynic.

I would be interested to see your results, both before starting, and now...

5 likes
Reply

I agree, and a low dose can reduce your own thyroids input and make you feel worse. I would get a blood test first to see what effect the dose you took has had on your levels..... Then consider what to do, maybe try more .

1 like
Reply

If you take a dose of hormones without increasing every six weeks, it can backfire and we can feel worse.

Some people also have a condition called 'Thyroid Hormone Resistance' and, like many problems with the thyroid gland, may not possibly be recognised by the Professionals.

I shall give you a link as CFS and Fibro are names which doctor/endos fail to recognise as maybe being due to a dysfunction of the thyroid gland. These are some links which might be helpful:-

Some links:-

thyroiduk.org.uk/tuk/about_...

web.archive.org/web/2010103...

web.archive.org/web/2010103...

holtorfmed.com/chronic-fati...

If you can - get a private blood test for TSH, FT4 and FT3 which should be at the very earliest possible, fasting (you can drink water) and allow a gap of 24 hours between thyroid hormones and blood test. Post for comments. Your GP should test Vitamin B12, Vit D, iron, ferritin and folate.

Reply

Hi briskate, he should have scheduled blood tests by now to see what was going on with your dose and you really should find out before you quit. You have built up a certain level in your blood stream which will diminish daily if you quit but you'll still have some hormone available in lower amounts probably for another month or so.

If you want to try another avenue for your chronic fatigue you could find SIBO SOS on Facebook and see if it relates to your symptoms.

Reply

Thank you for your replies.

The problem is I don't think I can physically keep taking it & need to stop. I feel totally horrendous. I'm not sure if I should feel this bad. I can't imagine anyone would ever take it if it made them feel like this! Yesterday I couldn't walk...the room was spinning and I felt like I was going to pass out. I can't make food or even look after myself anymore, I feel too unwell since taking it. (I'm not that old....only in my thirties) I can seriously say this makes me feel worse than my 18 weeks of chemotherapy I had a few years ago!! I'm not sure I feel safe taking even more.

Just a few hours after taking the very first dose (7 weeks ago) I noticed it made me feel really unwell. And every time I have increased it's made me feel worse and worse.

I know I could have my blood tests done again but if I physically can't keep taking anymore medication then I guess it's probably just a waste of money!

There's this line in my chronic fatigue book by Dr Myhill which says:

"Remember that thyroid hormones manifest through kicking mitochondria into action. If your mitochondria are down, then taking thyroid hormones may make things worse"

Maybe this is the problem?

Thanks :)

Reply

I've now been off Nature-Throid for 3 weeks and I still have the same horrendous feeling it gave me when i tried it.

Should it have left my system totally by now? (I was taking it for 7 weeks in total before i stopped)

I'm really scared its left me permanently like this. Or do I just need longer for it to leave my body?

Thank you very much

Reply

You may also like...